Alert archive / Colorado / Winter Storm Watches in 2016

Winter Storm Watch 4, NWS Pueblo, CO

March 22, 2016El Paso County, Colorado

NWS Pueblo, CO issued this winter storm watch at Mar 22, 2016, 4:31 AM MDT for El Paso County, Colorado. It took effect at Mar 23, 2016, 4:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 22, 2016, 4:31 AM MDT (10:31 UTC)
In effect from
Mar 23, 2016, 4:00 AM MDT
Expired
Mar 22, 2016, 2:42 PM MDT
In force
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 10.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3875 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

046 
WWUS45 KPUB 221031
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
431 AM MDT TUE MAR 22 2016

COZ081-082-221845-
/O.EXB.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
431 AM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 4 AM TO 6 PM MDT WEDNESDAY.

* LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET AND
  PIKES PEAK.

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING
  SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY
  EVENING.

* SNOW ACCUMULATION...3 TO 5 INCHES.

* WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ058-060-221845-
/O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...BONANZA
431 AM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MDT WEDNESDAY...

* LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE 
  EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING
  SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH
  WEDNESDAY.

* SNOW ACCUMULATION...5 TO 10 INCHES.

* WIND...NORTHWEST 20 TO 30 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ084-221845-
/O.NEW.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST
431 AM MDT TUE MAR 22 2016

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON. 

* LOCATION...NORTHERN EL PASO COUNTY.

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG
  WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY EVENING.

* SNOW ACCUMULATION...3 TO 7 INCHES.

* WIND...NORTH AT 25 TO 45 MPH...WITH SOME STRONGER GUSTS
  POSSIBLE.

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO SNOW AND BLOWING
  SNOW...WITH LOW VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN
THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
2 follow-up statements
046 
WWUS45 KPUB 221821
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT TUE MAR 22 2016

COZ058-060-230230-
/O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...BONANZA
1221 PM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MDT WEDNESDAY...

* LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE 
  EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING 
  SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH 
  WEDNESDAY. 

* SNOW ACCUMULATION...5 TO 10 INCHES.

* WIND...NORTHWEST 20 TO 30 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ081-082-230230-
/O.CON.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
1221 PM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM
MDT WEDNESDAY...

* LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET 
  AND PIKES PEAK. 

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING 
  SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATION...3 TO 5 INCHES.

* WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ084-230230-
/O.CON.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST
1221 PM MDT TUE MAR 22 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON...

* LOCATION...NORTHERN EL PASO COUNTY.

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG 
  WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATION...3 TO 7 INCHES.

* WIND...NORTH AT 25 TO 45 MPH...WITH SOME STRONGER GUSTS 
  POSSIBLE. 

* IMPACT...TRAVEL MAY BECOME HAZARDOUS DUE TO SNOW AND BLOWING 
  SNOW...WITH LOW VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN
THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE
LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR
BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

&&

$$
496 
WWUS45 KPUB 222042
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
242 PM MDT TUE MAR 22 2016

COZ084-230445-
/O.UPG.KPUB.WS.A.0004.160323T1000Z-160324T0000Z/
/O.NEW.KPUB.BZ.W.0001.160323T1000Z-160324T0000Z/
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
INCLUDING...BLACK FOREST
242 PM MDT TUE MAR 22 2016

...BLIZZARD WARNING IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM MDT WEDNESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT. 

* LOCATION...NORTHERN EL PASO COUNTY.

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND STRONG 
  WINDS TO THE AREA LATE TONIGHT THROUGH EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATION...3 TO 6 INCHES WITH SIGNIFICANT DRIFTS.

* WIND...NORTH AT 25 TO 45 MPH...WITH GUSTS TO 55 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO SNOW AND BLOWING
  SNOW...WITH WHITEOUT CONDITIONS AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WINTER WEATHER CONDITIONS ARE EXPECTED.
SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OVER 35 MPH AND VISIBILITY
REDUCED TO BELOW 1/4 MILE BY FALLING AND BLOWING SNOW ARE
EXPECTED.

AVOID TRAVELING IN THE WARNING AREA. IF YOU ARE PLANNING TO
TRAVEL IN THE WARNING AREA DURING THE TIME OF THE WARNING...
LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT
ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE
WARNING AREA DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER
SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH
YOUR VEHICLE UNTIL HELP ARRIVES. IN SIMILAR CONDITIONS DURING
PAST BLIZZARDS...PEOPLE HAVE DIED OF EXPOSURE WHILE TRYING TO
WALK TO SHELTER. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE
10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF
SNOW TO AVOID CARBON MONOXIDE POISONING.

&&

$$

COZ058-060-230445-
/O.CON.KPUB.WW.Y.0013.160323T0000Z-160324T0000Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...BONANZA
242 PM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 PM MDT WEDNESDAY...

* LOCATION...THE WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE 
  EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET. 

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING 
  SNOW TO THE CENTRAL COLORADO MOUNTAINS THIS AFTERNOON THROUGH 
  WEDNESDAY. 

* SNOW ACCUMULATION...5 TO 10 INCHES.

* WIND...NORTHWEST 20 TO 30 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$

COZ081-082-230445-
/O.CON.KPUB.WW.Y.0013.160323T1000Z-160324T0000Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
242 PM MDT TUE MAR 22 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM
MDT WEDNESDAY...

* LOCATION...TELLER COUNTY...THE RAMPART RANGE ABOVE 7500 FEET 
  AND PIKES PEAK. 

* CAUSE AND TIMING...A STORM SYSTEM WILL BRING SNOW AND BLOWING 
  SNOW TO THE AREA WEDNESDAY MORNING THROUGH EARLY WEDNESDAY 
  EVENING. 

* SNOW ACCUMULATION...2 TO 5 INCHES.

* WIND...NORTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* IMPACT...TRAVEL WILL BE HAZARDOUS DUE TO A COMBINATION OF 
  SNOW...BLOWING SNOW AND REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE
TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND
CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

&&

$$
SR

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Mar 22, 4:04 AM MDT, 27 minutes earlier.

Area forecast discussion, Mar 22, 4:04 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
404 AM MDT TUE MAR 22 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM MDT TUE MAR 22 2016

...EXTREME FIRE DANGER...STRONG WINDS...BLOWING DUST AND SNOW...

AN INTENSE SPRING STORM SYSTEM WILL MOVE INTO THE FORECAST AREA
TODAY AND TONIGHT...BRINGING MULTIPLE WEATHER HAZARDS TO THE AREA.

FOR TODAY...THE MAIN CONCERN WILL BE THE EXTREME FIRE DANGER
RESULTING FROM WIDESPREAD STRONG WINDS AND LOW HUMIDITIES.  LATE
THIS MORNING THROUGH THE AFTERNOON AND EVENING...WIDESPREAD
SUSTAINED WINDS ABOVE 30 MPH GUSTING OVER 50 MPH ARE EXPECTED TO
OVERSPREAD PRETTY MUCH THE ENTIRE AREA.  THE WINDS WILL BE FROM THE
SOUTHWEST...RESULTING IN A STRONG DOWNSLOPE COMPONENT TO THE
FLOW...WHICH WILL REALLY DRY OUT THE ATMOSPHERE. THE END RESULT WILL
BE WIDESPREAD STRONG WINDS...VERY LOW HUMIDITIES...BLOWING
DUST...EXTREMELY HIGH FIRE DANGER AND A GENERALLY MISERABLE DAY IN
THE WEATHER DEPARTMENT.  A RED FLAG WARNING HAS BEEN EXPANDED AND
EXTENDED IN DURATION.  IT NOW INCLUDES ALL OF THE SAN LUIS
VALLEY...ALL OF THE EASTERN MOUNTAIN RANGES AND ALL OF THE SOUTHEAST
PLAINS.  IT IS IN EFFECT FROM 11 AM UNTIL 9 PM TODAY.  NO OUTDOOR
BURNING TODAY.  NO TOSSING CIGARETTE BUTTS OUT THE WINDOW.  NO
ACTIVITIES THAT COULD CREATE A SPARK OR FLAME.  THE POTENTIAL FOR
RAPID FIRE IGNITION...GROWTH AND SPREAD WILL BE VERY HIGH ACROSS
THE ENTIRE AREA TODAY.  EXTREME CAUTION IS ADVISED.

THE STRONG CHINOOK OFF THE MOUNTAINS WILL TAKE TEMPERATURES CLOSE TO
RECORD LEVELS AGAIN.  THE UNSEASONABLE WARMTH WILL ONLY ADD TO THE
OVERALL FIRE DANGER.  THE RECORD FOR TODAY AT SPRINGS IS 73 LAST SET
IN 2009 AND THE FORECAST THERE IS 71.  AT PUEBLO...THE RECORD FOR
TODAY IS 81 FROM WAY BACK IN 1910 AND THE FORECAST IS FOR 79.  AT
ALAMOSA...THE RECORD FOR TODAY IS 70 BACK IN 2004 AND THE FORECAST
IS 63.

THE OTHER WEATHER CONCERN OVER THE NEXT 24 HOURS IS FOR SNOW AND
BLOWING SNOW...BEGINNING ALONG THE CONTINENTAL DIVIDE THIS AFTERNOON
AND EVENING...AND THEN SPREADING TO THE PIKES PEAK AND PALMER DIVIDE
REGION...PRIMARILY IMPACTING NORTHERN EL PASO AND NORTHERN TELLER
COUNTIES...TOWARD SUNRISE WEDNESDAY.  A WINTER WEATHER ADVISORY IS
IN EFFECT FOR THE CENTRAL MOUNTAINS BEGINNING THIS EVENING.  LATE
TONIGHT...AS THE STORM BEGINS TO SHIFT ONTO THE PLAINS AND GET
ORGANIZED...THE ADVISORY WILL BE EXTENDED EASTWARD TO TELLER COUNTY.
AT THE SAME TIME...A WINTER STORM WATCH WILL GO INTO EFFECT FOR
NORTHERN EL PASO COUNTY...WHERE STRONG WINDS AND HEAVIER SNOW
AMOUNTS HAVE THE POTENTIAL TO MAKE THIS A MUCH MORE SERIOUS STORM.
JUST LIGHT AMOUNTS OF SNOW IN THESE AREAS EXPECTED BY SUNRISE
WEDNESDAY...BUT THINGS START TO GET GOING.  COULD START TO BE
PROBLEMS FOR THE MORNING COMMUTE...BUT THE MOST IMPACT WILL LIKELY
COME ON WEDNESDAY.  SEE LONG TERM DISCUSSION FOR DETAILS.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 359 AM MDT TUE MAR 22 2016

CONCERNS FOR WED...INCLUDE STRONG WINDS ACRS THE ERN PLAINS AND
THE POTENTIAL FOR SIGNIFICANT SNOW OVER THE PALMER DVD...TELLER
COUNTY AND PIKES PEAK.

AT 12Z WED AN UPR LOW IS FORECAST TO BE SITTING OVER EAST CENTRAL
CO.  THIS UPR LOW WL TEN TRACK EAST OR EAST-NORTHEAST THRU THE DAY.
THE GFS IS FASTER THAN THE NAM AT MOVING IT AWAY FROM CO...AND MOVES
THE LOW A LITTLE FARTHER NORTH.  STRONG NORTH WINDS WILL DEVELOP ON
THE BACK SIDE OF THE LOW OVR ERN CO...WITH THE MET AND MAV GUIDANCE
GENERALLY SHOWING 30-40 KT SUSTAINED WINDS.  THE MAV NUMBERS AS
USUAL ARE HIGHER THAN THE MET GUIDANCE WINDS.  HAVE DECIDED TO LEAN
A LITTLE MORE TOWARD THE LOWER MET GUIDANCE WINDS IN THE
FORECAST...AND WL HAVE GUSTS GENERALLY BETWEEN ABOUT 45 AND 55 MPH.
WL LET THE NEXT SHIFT TAKE A LOOK AT THE 12Z MODEL RUNS AND SEE IF A
HIGH WIND WARNING MAY BE NEEDED.  TEMPS OVER THE PALMER DVD AND
TELLER COUNTY WL BE COLD ENOUGH FOR SNOW ON WED AND BOTH THE NAM AND
GFS SHOW SIGNIFICANT AMOUNTS OVR THE PALMER DVD WED MORNING...WITH
ADDITIONAL ACCUMULATIONS IN THE AFTERNOON.  WITH THE GFS PULLING
THE UPR LOW AWAY FROM THE AREA FASTER THAN THE NAM...THE SNOW
AMOUNTS OVR THE PALMER DVD FOR WED AFTERNOON ARE LOWER THAN WHAT
THE NAM SHOWS. WITH STRONG WINDS AND SNOW FALLING ON WED...THERE
WL BE THE POTENTIAL FOR VISIBILITIES TO BE UNDER 1/2 MILE IN SOME
AREAS OF NORTHERN EL PASO COUNTY...AND PEOPLE SHOULD BE PREPARED
FOR DIFFICULT TRAVEL CONDITIONS. OVER PIKES PEAK AND TELLER
COUNTY...IT LOOKS LIKE MAINLY ADVISORY CRITERIA SNOW AMOUNTS WILL
FALL. IN TELLER COUNTY...THE NORTHERN AREAS WILL BE HARDEST
HIT...INCLUDING WOODLAND PARK. SOUTHERN PORTIONS OF TELLER COUNTY
PROBABLY WL NOT SEE ALL THAT MUCH IN THE WAY OF SNOW ACCUMULATION.

ALSO FOR WED...SNOW WILL CONTINUE OVER THE CENTRAL CO MTNS WITH A
FEW TO SEVERAL INCHES OF ACCUMULATION.  THE SOUTHERN CO MTNS WL ALSO
SEE SOME SNOW BUT AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT.  THE
NORTHERN WINDS WL LEAD TO UPSLOPE OVR AREAS SOUTH OF THE ARKANSAS
RIVER OVR THE SERN PLAINS AND WL GO WITH SCT POPS OVER THOSE
LOCATIONS FOR WED...WITH LOWER POPS OVR SRN EL PASO COUNTY AND NRN
PUEBLO COUNTY GIVEN THE STRONG DOWNSLOPE CONDITIONS. GUIDANCE TEMPS
FOR HIGHS ON WED ARE NOT IN GOOD AGREEMENT FOR THE SERN
PLAINS...WITH THE GFS GUIDANCE BEING THE WARMEST.  WL GENERALLY USE
A BLEND OF THE NAM...GFS AND EURO GUIDANCE.

CONDITIONS ARE EXPECTED TO RAPIDLY IMPROVE WED EVENING AS THE LOW
MOVES AWAY FROM THE AREA AND PCPN CHANCES DECREASE OR END...AND THE
WINDS DECREASE. BY LATE WED NIGHT...JUST SOME LINGERING SHOWERS ARE
EXPECTED OVER THE CENTRAL MTNS.

GENERALLY DRY WEST TO NW FLOW ALOFT IS EXPECTED OVR THAT AREA ON
THU.  THERE MAY BE A FEW LIGHT SHOWERS OVER THE CENTRAL MTNS...BUT
THE REST OF THE AREA WL BE DRY.  HIGH TEMPS ON THU SHOULD BE CLOSE
TO AVERAGE.

ON FRI AND UPR TROF WL BE DROPPING SOUTHWARD OVER THE NRN ROCKIES
AND WL BRING INCREASING MSTR TO NORTHERN CO ALONG WITH A CHANCE FOR
PCPN.  AS THE UPR TROF DROPS SOUTH INTO CO FRI NIGHT AND THEN MOVES
THROUGH THE AREA THRU SAT...PCPN WL SPREAD ACRS ALL OF THE FORECAST
AREA.  THERE WL BE THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE
MTN AREAS.  THE LOWER EAST SLOPES OF THE SANGRES AND WET MTNS MAY
ALSO SEE SIGNIFICANT SNOWFALL AS DEEP UPSLOPE FLOW DEVELOPS SAT.

THE GFS THEN SHOWS THE UPR TROF THEN MOVES OUT OF THE AREA SATURDAY
NIGHT WITH DRY WEATHER RETURNING LATE SAT NIGHT AND SUN...WHILE THE
ECMWF IS SLOWER MOVING THE TROF OUT OF THE AREA AND KEEPS WIDESPREAD
PCPN OVR THE AREA...ESPECIALLY OVR THE ERN MTNS AND PLAINS...INTO AT
LEAST MIDDAY SUNDAY.  MONDAY THEN LOOKS DRY AND WARMER AS AN UPPER
RIDGE MOVES OVR THE AREA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 359 AM MDT TUE MAR 22 2016

GENERALLY VFR MOST AREAS THROUGH 00Z...ALTHOUGH SCATTERED
MVFR/IFR/LIFR CONDITIONS WILL START TO DEVELOP ALONG THE CONTINENTAL
DIVIDE THIS AFTERNOON AS SNOW SHOWERS SPREAD IN FROM THE WEST.
THEN...TONIGHT...GENERALLY WIDESPREAD MVFR/IFR/LIFR FLIGHT
CONDITIONS WILL DEVELOP ALONG THE CONTINENTAL DIVIDE...WITH THESE
CONDITIONS STARTING TO SPREAD INTO THE PIKES PEAK REGION TOWARD
SUNRISE WEDNESDAY.

OTHERWISE...THE MAIN CONCERN TODAY WILL BE THE WIND AND VISIBILITY
OBSTRUCTIONS CAUSED BY BLOWING DUST RAISED BY THE WIND.  WIDESPREAD
SUSTAINED WINDS OF 30 GUSTING OVER 50 MPH FROM THE SOUTHWEST ARE
EXPECTED TO OVERSPREAD THE FLIGHT AREA 17Z-03Z...CAUSING WIDESPREAD
BLOWING DUST.  VISIBILITIES COULD POTENTIALLY BE REDUCED LOCALLY
INTO THE MVFR...AND BRIEFLY THE IFR CATEGORIES...THIS AFTERNOON...
PRIMARILY ACROSS THE SAN LUIS VALLEY AND THE SOUTHEAST COLORADO
PLAINS...WHERE PLENTY OF DRY...LOOSE SOILS ARE AVAILABLE FOR
SUSPENSION AND TRANSPORT.

THE PRIMARY CONCERNS AT THE KCOS...KPUB AND KALS TAF SITES WILL BE
SAME AS DESCRIBED ABOVE...WIDESPREAD STRONG WINDS AND THE POTENTIAL
FOR VISIBILITY REDUCTIONS DUE TO BLOWING DUST...PRIMARILY 17Z-03Z
TODAY.  GENERALLY SPEAKING...CIGS AND VSBY REDUCTIONS DUE TO
PRECIPITATION WILL NOT BE A FACTOR OVER THE NEXT 24 HOURS AT THE TAF
SITES. HOWEVER...THE KCOS TERMINAL MAY START TO SEE SNOW AND BLOWING
SNOW MOVE INTO THE VICINITY TOWARD SUNRISE WEDNESDAY.  NOT IN THE
TAF AT THIS TIME...BUT IT WILL BE CLOSE.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 9 PM MDT THIS
EVENING FOR COZ221-222-224>237.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR COZ058-060.

WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM MDT WEDNESDAY FOR
COZ081-082.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR COZ084.

&&

SHORT TERM...LW
LONG TERM...28
AVIATION...LW
Hazardous weather outlook, Mar 21, 10:14 PM MDT, 6 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1014 PM MDT MON MAR 21 2016

COZ058>089-093>099-230415-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1014 PM MDT MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH FIRE DANGER IS EXPECTED TUESDAY ACROSS ALL OF SOUTHEAST
COLORADO...THE SAN LUIS VALLEY...AND THE LOWER ELEVATIONS OF THE SANGRE
DE CRISTO AND WET MOUNTAINS. A COMBINATION OF GUSTY WINDS...LOW
HUMIDITIES AND DRY FUELS WILL RESULT IN THE POTENTIAL FOR EXTREME
FIRE BEHAVIOR.

SNOW WILL DEVELOP ALONG THE CONTINENTAL DIVIDE ON TUESDAY AND
WILL CONTINUE INTO WEDNESDAY EVENING. SNOW WILL ALSO SPREAD TO THE
EASTERN MOUNTAINS ON WEDNESDAY. SEVERAL INCHES OF SNOW
ACCUMULATION CAN BE EXPECTED OVER THE CENTRAL COLORADO
MOUNTAINS...PIKES PEAK...AND NORTHERN EL PASO COUNTY...WITH
GENERALLY LIGHT ACCUMULATIONS OVER THE REST OF THE MOUNTAINS AND
NORTHERN SLOPES OF THE RATON RIDGE.

ANOTHER WEATHER SYSTEM WILL MOVE OVER THE AREA LATE FRIDAY AND
REMAIN OVER THE AREA THROUGH SATURDAY. THIS WILL BRING SNOW
ACCUMULATIONS TO THE MOUNTAINS THROUGH THIS TIME-FRAME...AND
POSSIBLY TO SOME OF THE LOWER ELEVATIONS FRIDAY NIGHT AND EARLY
SATURDAY...ESPECIALLY NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

31/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:42 PM MDTBlizzard WarningPUBEl Paso29 hr
Mar 22, 2:51 PM MDTHigh Wind WarningPUBBaca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more30 hr

Nearby

Winter Storm Watches in Colorado, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.